Alert archive / Colorado / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 18, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 28, 2024, 2:50 PM MDT for El Paso County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2024, 2:50 PM MDT (20:50 UTC)
- Expired
- May 28, 2024, 3:15 PM MDT
- In force
- 25 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 35 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 381 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2853 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104
WUUS55 KPUB 282050
SVRPUB
COC041-282115-
/O.NEW.KPUB.SV.W.0018.240528T2050Z-240528T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
250 PM MDT Tue May 28 2024
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
East central El Paso County in east central Colorado...
* Until 315 PM MDT.
* At 250 PM MDT, a severe thunderstorm was located over Truckton, or
34 miles east of Colorado Springs, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Truckton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3882 10406 3880 10405 3859 10406 3874 10428
3884 10423
TIME...MOT...LOC 2050Z 294DEG 16KT 3876 10419
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Moore2 follow-up statements
010
WWUS55 KPUB 282056
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
256 PM MDT Tue May 28 2024
COC041-282115-
/O.CON.KPUB.SV.W.0018.000000T0000Z-240528T2115Z/
El Paso CO-
256 PM MDT Tue May 28 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...
At 255 PM MDT, a severe thunderstorm was located over Truckton, or 35
miles east of Colorado Springs, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Truckton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3882 10406 3880 10405 3859 10406 3874 10425
3882 10422
TIME...MOT...LOC 2055Z 293DEG 15KT 3875 10417
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Moore868
WWUS55 KPUB 282107
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
307 PM MDT Tue May 28 2024
COC041-282115-
/O.CON.KPUB.SV.W.0018.000000T0000Z-240528T2115Z/
El Paso CO-
307 PM MDT Tue May 28 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...
At 306 PM MDT, a severe thunderstorm was located over Truckton, or 37
miles northeast of Pueblo Airport, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Truckton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3882 10406 3880 10405 3859 10406 3872 10422
3882 10420
TIME...MOT...LOC 2106Z 291DEG 14KT 3874 10414
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MooreWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:28 PM MDT, 22 minutes earlier. Its key messages:
- Strong to severe storms possible this afternoon and evening southeast plains with greatest risk across Kiowa, Bent, Prowers and Baca Counties.
- Severe thunderstorm risk expands across all of the southeast plains on Wednesday.
- Showers and thunderstorms will develop during the afternoon, with severe storms possible over the plains, on Thursday.
- Afternoon thunderstorms will be possible on Friday, but less of a chance of becoming severe.
- It will be drier this weekend going into early next week with a lesser chance of afternoon thunderstorms.
Area forecast discussion, May 28, 2:28 PM MDT, 22 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 228 PM MDT Tue May 28 2024 .KEY MESSAGES... - Strong to severe storms possible this afternoon and evening southeast plains with greatest risk across Kiowa, Bent, Prowers and Baca Counties. - Severe thunderstorm risk expands across all of the southeast plains on Wednesday. - Showers and thunderstorms will develop during the afternoon, with severe storms possible over the plains, on Thursday. - Afternoon thunderstorms will be possible on Friday, but less of a chance of becoming severe. - It will be drier this weekend going into early next week with a lesser chance of afternoon thunderstorms. && .SHORT TERM /THROUGH WEDNESDAY NIGHT/... Issued at 222 PM MDT Tue May 28 2024 Southeast winds have been advecting 40-50+ dew points westward into southeast CO this afternoon with ML CAPEs off Meso Analysis up to 2000 J/kg across the far eastern plains of Kiowa, Prowers, Bent and Baca counties. Meanwhile, convective temperatures have been breached across the Palmer and Raton Mesa regions. Lower dew points out west point to more of a wind and small hail risk for the I-25 corridor and adjacent eastern plains this afternoon. However as storms move eastward and develop along surface boundaries, healthy CAPE and sufficient shear in the 30-40 kt range, will result in a few strong to severe storms which may congeal into one more more convective clusters across southern portions of the plains, with less certainty farther north with cells across Kiowa county later this evening. SVR Watch #346 will remain in effect until 9 PM. Thunderstorms diminish across the eastern plains this evening but will likely send an outflow boundary westward into the I-25 corridor towards morning. This will set the stage for better thunderstorm chances on Wednesday. Upper ridge axis shifts eastward on Wednesday as the western U.S. upper trough moves into the Great Basin and northern U.S. Rockies by afternoon. Storms will re-fire across the mountains around noon, and spread eastward across the plains during the afternoon. Mean HREF CAPE increases to around 1000 J/kg along the I-25 corridor with 1500+ across the far eastern plains. NAM12 still rides on the higher side of the spectrum with SBCape up to 2500 J/kg. With a little better flow aloft, deep layer shears will range from 30-40 kts, sufficient for a few strong to severe thunderstorms with large hail and damaging winds possible. Thunderstorms may persist into the evening hours if a convective cluster can organize over the eastern counties as low level jet strengthens during the evening. Activity should be pushing south and east of the area during the overnight hours. && .LONG TERM /THURSDAY THROUGH MONDAY/... Issued at 222 PM MDT Tue May 28 2024 Thursday... A major shortwave trough located to the north of the region will be propagating towards the east. This will allow for there to be a southwesterly flow in the mid levels and a sufficient amount of upper level diffluence to provide lift and help to initiate thunderstorm development during the afternoon over the region. This will also interact with an associated frontal boundary with the trough, which will enhance thunderstorm activity over the plains by later in the afternoon and through the evening. It will be rather conditionally unstable over the plains as southeasterly winds ahead of the boundary during the morning allows for more low-level moisture and relatively higher dewpoints to make its way further west and back up against the I-25 corridor. As a result, MUCAPE will continue to increase, with values approaching 3000 J/kg showing up in some over the models over portions of the far southeastern plains and just over 2000 J/kg stretching back into the lower Arkansas River Valley and up to the I-25 corridor in Pueblo County. There will also very favorable lapse rates for updraft intensities, generally between 7 to 8 C/km over the plains. The one component that will be lacking is going to be effective bulk shear, which will be around 30 to 35 kts over most of the plains, and only some better values of 50 kts or greater confined to a more isolated area near the Raton Mesa. Still, the potential will be there for storms to become severe, especially over the far southeastern plains where some of the better CAPE will be. Low-level shear/CAPE is not going to be very impressive, and therefore the threat of landspouts will be very low, but cannot be ruled out. Lastest CAMs display most of the initial thunderstorm development to be over El Paso County and western Las Animas County, and then moves eastward and intensifies. There is also going to be the possible formation of an MCS which develops over the Palmer Divide area and then drops down to the southeast and affects Kiowa and Prowers counties by later in the evening. If this occurs, it may produce severe outflow winds along a gust front ahead of it. The other main impact from these storms will be the threat of very large hail, given the amount of MUCAPE, which may be up to an inch or more for locations along the I-25 corridor and possibly greater than 2 inches over the eastern plains. These storms will continue to progress eastward, with a greater chance of becoming severe as they get closer to the CO/KS border. There could still be some storms continuing within our CWA up to a few hours after midnight and then should be completely to our east just before sunrise on Friday. Friday through Monday... As the major shortwave continues to move off to the east and further downstream, it will allow for overall more stable conditions to return to the plains. However, the westerly flow with some recycled moisture and orographic lifting will spark off convection during the afternoon, mainly over the eastern mountains and along the I-25 corridor and then will move off to the east as the evening progresses. Given the relatively more stable environment, with weaker shear, storms will likely not become severe but may still be on the stronger side with possibly hail up nickel size and gusty outflow winds up to 50 mph. A weak ridge will continue to build in over the region during the weekend and this will help to suppress afternoon convection somewhat, although there will be recycled moisture and westerly flow remaining in place with storms being more isolated in nature (mainly over the mountains and far eastern plains) and overall warmer and overall drier for most locations. Sunday will be the hottest day as the ridge axis moves over and an approaching trough creates downsloping winds, with highs maxing out in the mid 90s over much of the plains. There could also be some fire weather concerns for the lower elevations in vicinity of the southern Sangres. It will be slightly cooler but still relatively dry on Monday after passage of the trough, although there will still be. some afternoon thunderstorms possible, mainly over the mountains. -Stewey && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 222 PM MDT Tue May 28 2024 Showers and thunderstorms will continue across the mountains and move off into the adjacent lower elevations through the late afternoon and evening. VCSH/VCTS will be possible at all three terminals, though coverage looks too isolated to put into the KPUB and ALS TAFs just yet. Gusty outflow winds will spread into all three terminals in the afternoon/early evening. If VCTS does impact the terminals, then localized erratic gusts to 40 kts will be possible. Moisture will increase with easterly winds overnight at KCOS and KPUB. Have delayed the onset of stratus at KCOS until 10z, as recent models have backed off on this scenario some. Have kept conditions MVFR for now, but it is possible that a stronger moisture surge originating from thunderstorms to the east could result in a few hours of IFR conditions due to stratus at KCOS during the early morning hours. These should dissipate by 15z with a better chance for stronger thunderstorms to impact the KCOS and KPUB terminals in the afternoon. Gusty outflow winds and hail would be the primary risks. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KT LONG TERM...STEWARD AVIATION...KT
Hazardous weather outlook, May 28, 11:35 AM MDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1135 AM MDT Tue May 28 2024 COZ058>089-093>099-291745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1135 AM MDT Tue May 28 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Increasing coverage and intensity is expected for our thunderstorm activity today. Weak storms are expected to form over the mountains through the afternoon, with main risks being gusty winds and lightning. Storms form over the southern plains and the Pikes Peak region early this afternoon, some of which could become strong to severe as they move eastward into portions of eastern Las Animas, Baca, Kiowa, Bent, and Prowers counties after 3pm. Main risks with storms on our plains today will be large hail up to 2 inches in diameter, damaging winds gusting over 60 mph, and lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong to severe storms will be possible again Wednesday and Thursday from I-25 eastward across the plains, with the greatest coverage of storms likely on Thursday. Damaging winds and large hail will be the main risk from any storms, along with cloud to ground lightning. Over the mountains and interior valleys, weaker storms are expected, with gusty winds and lightning the main storm threats. Thunderstorms chances will gradually diminish from Friday into the weekend, though a few strong storms may linger on the eastern plains Friday afternoon and evening. Over the weekend, storms will tend to be weaker and more isolated, as drier air moves into the region. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 31/EHR
In the hours before
Special weather statement, May 28, 2:03 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
203 PM MDT Tue May 28 2024
COZ088-094-282030-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
203 PM MDT Tue May 28 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAS ANIMAS COUNTY
THROUGH 230 PM MDT...
At 202 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Trinchera, or 21 miles east of Trinidad, moving
northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of south central Las
Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3706 10412 3710 10419 3727 10405 3718 10386
TIME...MOT...LOC 2002Z 231DEG 15KT 3714 10412
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
PSSpecial weather statement, May 28, 2:12 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Pueblo CO
212 PM MDT Tue May 28 2024
COZ064>066-069-282045-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Saguache County West of Continental Divide Below 10000 Ft CO-
212 PM MDT Tue May 28 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SAGUACHE COUNTY
THROUGH 245 PM MDT...
At 212 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of North Pass, or 37 miles southeast of Gunnison, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central
Saguache County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3809 10641 3821 10653 3835 10634 3817 10615
TIME...MOT...LOC 2012Z 233DEG 12KT 3819 10639
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, May 28, 2:22 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
222 PM MDT Tue May 28 2024
COZ084-085-282045-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
222 PM MDT Tue May 28 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN EL PASO COUNTY
THROUGH 245 PM MDT...
At 222 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ellicott to near Hanover. Movement was
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hanover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3879 10418 3853 10436 3864 10452 3886 10437
TIME...MOT...LOC 2022Z 305DEG 13KT 3883 10432 3868 10444
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MooreSpecial weather statement, May 28, 2:31 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Pueblo CO
231 PM MDT Tue May 28 2024
COZ094-282100-
Eastern Las Animas County CO-
231 PM MDT Tue May 28 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAS ANIMAS COUNTY
THROUGH 300 PM MDT...
At 230 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Kim, or 33 miles northeast of Des Moines, moving
northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3700 10340 3706 10350 3728 10334 3711 10309
TIME...MOT...LOC 2030Z 230DEG 21KT 3708 10338
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
PSSpecial weather statement, May 28, 2:38 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
238 PM MDT Tue May 28 2024
COZ084>086-282115-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
238 PM MDT Tue May 28 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN EL PASO AND NORTHERN
PUEBLO COUNTIES THROUGH 315 PM MDT...
At 237 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Yoder to near Hanover. Movement was east at 15
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Truckton, Yoder, and Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3891 10406 3876 10405 3844 10420 3860 10442
3892 10428
TIME...MOT...LOC 2037Z 291DEG 14KT 3885 10425 3864 10435
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MooreSpecial weather statement, May 28, 2:39 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
239 PM MDT Tue May 28 2024
COZ094-282115-
Eastern Las Animas County CO-
239 PM MDT Tue May 28 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAS ANIMAS COUNTY
THROUGH 315 PM MDT...
At 238 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Branson, or 30 miles north of Des Moines, moving
northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern Las
Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3711 10382 3721 10404 3748 10379 3726 10344
TIME...MOT...LOC 2038Z 230DEG 22KT 3721 10388
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
PSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:49 PM MDT | Special Weather Statement | PUB | Douglas | 26 min |
| May 28, 1:08 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| May 28, 1:10 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| May 28, 1:39 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| May 28, 1:43 PM MDT | Special Weather Statement | PUB | Las Animas | 32 min |
| May 28, 1:50 PM MDT | Special Weather Statement | PUB | Las Animas | 25 min |
| May 28, 2:03 PM MDT | Special Weather Statement | PUB | Las Animas | 27 min |
| May 28, 2:10 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 35 min |
| May 28, 2:12 PM MDT | Special Weather Statement | PUB | Saguache | 33 min |
| May 28, 2:22 PM MDT | Special Weather Statement | PUB | El Paso | 23 min |
| May 28, 2:31 PM MDT | Special Weather Statement | PUB | 29 min | |
| May 28, 2:38 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| May 28, 2:39 PM MDT | Special Weather Statement | PUB | Las Animas | 36 min |
| May 28, 3:01 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 29 min |
| May 28, 3:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 13 min |
| May 28, 3:27 PM MDT | Special Weather Statement | PUB | Bent | 33 min |
| May 28, 3:34 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas | 26 min |
| May 28, 3:42 PM MDT | Special Weather Statement | PUB | Bent | 33 min |
| May 28, 3:55 PM MDT | Special Weather Statement | PUB | Teller | 35 min |
| May 28, 3:58 PM MDT | Special Weather Statement | PUB | Gunnison | 32 min |
| May 28, 3:58 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Prowers | 32 min |
| May 28, 4:02 PM MDT | Special Weather Statement | PUB | Kiowa | 28 min |
| May 28, 4:18 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 27 min |
| May 28, 4:22 PM MDT | Special Weather Statement | PUB | Bent | 23 min |
| May 28, 4:23 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| May 28, 4:29 PM MDT | Special Weather Statement | PUB | Fremont | 31 min |
| May 28, 4:29 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 14 min |
| May 28, 4:33 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 27 min |
| May 28, 4:41 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 34 min |
| May 28, 4:53 PM MDT | Special Weather Statement | PUB | Bent | 37 min |
| May 28, 5:00 PM MDT | Special Weather Statement | PUB | Fremont | 30 min |
| May 28, 5:02 PM MDT | Special Weather Statement | PUB | Prowers | 28 min |
| May 28, 5:04 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 26 min |
| May 28, 5:13 PM MDT | Special Weather Statement | PUB | Pueblo | 47 min |
| May 28, 5:25 PM MDT | Special Weather Statement | PUB | Kiowa | 35 min |
| May 28, 5:30 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 30 min |
| May 28, 5:35 PM MDT | Special Weather Statement | PUB | Prowers | 25 min |
| May 28, 5:59 PM MDT | Special Weather Statement | PUB | Huerfano | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.